Author
Listed:
- Sváček, Petr
- Najzar, Karel
Abstract
In this paper, we are concerned with an elliptic problem in a bounded two-dimensional domain equipped with a non-linear Newton boundary condition. This problem appears, e.g. in the modelling of electrolysis procedures. We assume that the non-linearity has a polynomial behaviour. The problem is discretized by the finite element (FE) method with conforming piecewise linear or polynomial approximations. This problem has been investigated in [Num. Math. 78 (1998) 403; Num. Funct. Anal. Optimiz. 20 (1999) 835] in the case of a polygonal domain, where the convergence and error estimates are established. In [Feistauer et al., On the Finite Element Analysis of Problems with Non-linear Newton Boundary Conditions in Non-polygonal Domains, in press] the convergence of the FE approximations to the exact solution is proved in the case of a nonpolygonal domain with curved boundary. The analysis of the error estimates leads to interesting results. The non-linearity in boundary condition causes the decreas of the approximation error. Further decreas is caused by the application of the numerical integration in the computation of boundary integrals containing the non-linear terms. In [Feistauer et al., Numerical analysis of problems with non-linear Newton boundary conditions, in: Proceedings of the Third Conference of ENUMATH’99, p. 486], numerical experiments prove that this decreas is not the result of a poor analysis, but it really appears.
Suggested Citation
Sváček, Petr & Najzar, Karel, 2003.
"Numerical solution of problems with non-linear boundary conditions,"
Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 61(3), pages 219-228.
Handle:
RePEc:eee:matcom:v:61:y:2003:i:3:p:219-228
Download full text from publisher
As the access to this document is restricted, you may want to
for a different version of it.
Corrections
All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:matcom:v:61:y:2003:i:3:p:219-228. See general information about how to correct material in RePEc.
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
We have no bibliographic references for this item. You can help adding them by using this form .
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/mathematics-and-computers-in-simulation/ .
Please note that corrections may take a couple of weeks to filter through
the various RePEc services.